Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Recovered from high fever and have low body temperature. Is this normal?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2459 Questions
Question
I had a fever of 102 over the weekend. The fever is gone but now my body temp is low 96.8. What could cause this??
Posted Mon, 31 Dec 2012 in General Health
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for writing back.

1. Low body temperature is commonly seen after a bout of high fever subsides.

2. This may be due to the combined action of the medications (which may be continued even after the fever) and the body itself trying to control the fever. Another common reason is fatigue and exhaustion.

3. A long as the fever does not relapse and this hypothermia goes away in a few days, there is no cause for worry.

4. Keep a local physician's informed.

5. Use warm clothing and drink warm liquids.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Recovered from high fever and have low body temperature. Is this normal? 13 hours later
The only medication I took was Motrin/Tylenol. Woukd these cause this??
 
 
Answered by Dr. Sumit Bhatti 2 hours later
Hi,

Thank you for writing back.

1. Motrin and Tylenol is a potent combination.

2. These medication would cause this as outlined above.

3. There is no cause for worry.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor